MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Codes Peeled/Delaminated (1454); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the guidewire was received coiled inside a clear plastic bag.The original tyvek pouch (lot: 92106951) was also returned.Distal end, j-tip and coils the spring coil was separated from the distal end of the guidewire.The stainless steel wire was exposed at the distal end of the guidewire, including the j-tip.Remnants of what appeared to be adhesive residue were found at the proximal end of the detached spring and between the coils.Several scratches were observed on the polytetrafluoroethylene (ptfe) coated coils.The glued distal tip appeared intact.The tapered glue bond at the coil /core wire transition was broken.Several scratches were noted on the ptfe coating along the core wire.Two kinks were observed along the core wire.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Additional review was completed via a manufacturing assessment, the conclusion is as follows: the review of the related production d ocumentation did not indicate any deviations or irregularities.All process steps and tests were carried out in accordance with the valid dmr.During the investigation of the complained guidewire, the same defects as in the medtronic product analysis report were found.In addition, we found further defects, such as a broken core wire.This indicates that a high mechanical load must have acted on the guidewire, causing the core wire to break.As the production and inspection of the concerned lot has been done according to the valid specifications, we have to assume that the involved guidewire was in specification when it has been sent to the customer.Furthermore, since the tensile strength is 100% tested, this damage must have been caused by a load exceeding the specified load limit.The root cause of the damaged wire cannot be determined but must have been caused by a load exceeding the specified load limit.There is no information to suggest a device quality deficiency that may have caused or contributed to this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the use of this confida guidewire, the wire was reported to have broke.Further details on the broken wire were not provided.No adverse patient effects were reported.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18661031
Report Number2025587-2024-00698
Device Sequence Number7194616
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number92106951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexMale